Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 17, 1998, 6:41 AM CST for Giles County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 1998, 6:41 AM CST (12:41 UTC)
- Expired
- Feb 17, 1998, 8:40 AM CST
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 171242 FFWBNA TNC055-171440- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 641 AM CST TUE FEB 17 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 840 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...GILES DOPPLER WEATHER RADAR INDICATED NEARLY 2 INCHES OF RAIN HAD FALLEN OVER A LARGE PART OF GILES COUNTY DURING THE LAST 3 HOURS. AS A RESULT SMALL CREEKS AND STREAMS WILL OVERFLOW SPILLING WATER ONTO ROADWAYS ACROSS GILES COUNTY THIS MORNING. MOTORIST ARE URGED TO BE ESPECIALLY CAUTIOUS WHILE DRIVING. THE HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH MID-MORNING WITH ANOTHER INCH OR MORE POSSIBLE ACROSS GILES COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 17, 2:09 AM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 17, 2:09 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 0209 AM CST TUE FEB 17 1998 LOOKS LIKE ETA MODEL VERIFYING WELL THUS FAR W/ NGM RUNNING CLOSE SECOND. LOW CURNTLY CENTERED OVR NRN MS. WL CONT NNE TRACK FOR NEXT DAY OR SO AS DEEPENING CONTS. PREFER ETA MVMT OF SYSTEM AS WELL. BOTH MODELS SHOW GOOD DYNAMICS DURG PD 1 W/ DEEP MOISTURE. SHUD SEE A FEW TS...ALTHO BLV CHC FOR SVR WX MINIMAL. THETA-E PATTERNS SUGGEST MOST SIGNIFICANT WX WL OCCUR N OF FA TDA. 00Z BNA SOUNDING SUGGESTS ONLY MARGINAL INSTABILITY...ALTHO AS MID LVL MOISTURE ADVECTION CONTS...BLV THIS WL CHANGE. MODELS SUGGEST HI POPS ACRS FA...ESP NRN HALF...THRU PDS 1 AND 2. LIKE NGM QPF BEST AS IT DEPICTS HIGHEST QPF WEST OF FA ALONG LO TRACK. BLV ETA QPF A LITTLE SCREWY. LOOKS LIKE PCPN AMTS AT BNA WL BE ARND 1/2 IN DURG PDS 1 AND 2...3/4 IN AT CLARKSVILLE. DO NOT BLV FLASH FLOODING WL BE A THREAT. THINK FWC TEMP FOR PD 1 A BIT HIGH. GENERALLY PREFER FAN TEMPS AND FWC POPS. ALSO SUGGEST LOWER POPS FOR SRN FA AFTER PD 1 AS LO PULLS NWD. BLV ZNS FOR BNA SHUD READ AS FOLLOWS... TODAY...RAIN AND A FEW THUNDERSTORMS. BREEZY. HIGH IN THE UPPER 50S. WIND SOUTHWEST 15 TO 25 MPH. CHANCE OF RAIN 100 PERCENT. TONIGHT...RAIN CONTINUING. LOW IN THE MIDDLE 40S. WIND SOUTHWEST 10 TO 15 MPH. CHANCE OF RAIN 80 PERCENT. WEDNESDAY...MOSTLY CLOUDY WITH A CHANCE OF RAIN...MAINLY IN THE MORNING. HIGH IN THE MIDDLE 50S. CHANCE OF RAIN 40 PERCENT. WEDNESDAY NIGHT...MOSTLY CLOUDY. LOW AROUND 40. BNA 58/45/55/40 +841 08
In the hours before
Special weather statement, Feb 17, 2:03 AM CST, 4 hours 38 minutes before
TNZ076-093>098-171400- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 203 AM CST TUE FEB 17 1998 ...STORMY WEATHER MAY AFFECT SOUTHERN MIDDLE TENNESSEE BEFORE DAYBREAK... A VIGOROUS UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE LOWER MISSISSIPPI VALLEY AT THIS TIME AND IS EXPECTED TO INTENSIFY THUNDERSTORM ACTIVITY CURRENTLY IN EASTERN MISSISSIPPI AND ALABAMA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF ALABAMA UNTIL 8 AM CST. IT IS POSSIBLE THAT A FEW OF THESE STORMS COULD GET INTO SOUTHERN AREAS OF MIDDLE TENNESSEE LATER THIS MORNING. THE MAIN THREAT WILL BE LARGE HAIL AND GUSTY WINDS. PEOPLE LIVING IN LAWRENCEBURG...PULASKI...FAYETTEVILLE...WINCHESTER AND JASPER NEED TO BE ALERT FOR FURTHER WEATHER DEVELOPMENTS AND MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
Special weather statement, Feb 17, 2:03 AM CST, 4 hours 38 minutes before
TNZ076-093>098-171400- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 203 AM CST TUE FEB 17 1998 ...STORMY WEATHER MAY AFFECT SOUTHERN MIDDLE TENNESSEE BEFORE DAYBREAK... A VIGOROUS UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE LOWER MISSISSIPPI VALLEY AT THIS TIME AND IS EXPECTED TO INTENSIFY THUNDERSTORM ACTIVITY CURRENTLY IN EASTERN MISSISSIPPI AND ALABAMA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF ALABAMA UNTIL 8 AM CST. IT IS POSSIBLE THAT A FEW OF THESE STORMS COULD GET INTO SOUTHERN AREAS OF MIDDLE TENNESSEE LATER THIS MORNING. THE MAIN THREAT WILL BE LARGE HAIL AND GUSTY WINDS. PEOPLE LIVING IN LAWRENCEBURG...PULASKI...FAYETTEVILLE...WINCHESTER AND JASPER NEED TO BE ALERT FOR FURTHER WEATHER DEVELOPMENTS AND MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
Special weather statement, Feb 17, 4:34 AM CST, 2 hours 7 minutes before
TNZ058-060-061-076-093>098-171230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 434 AM CST TUE FEB 17 1998 AT 430 AM CST STRONG THUNDERSTORMS WERE MOVING NORTH FROM ALABAMA AND APPROACHING THE MIDDLE TENNESSEE BORDER SOUTH OF ELORA IN LINCOLN COUNTY. THESE STORMS ARE BEING MONITORED CLOSELY AT THIS TIME. RESIDENTS ALONG THE SOUTHERN TIER OF COUNTIES IN MIDDLE TENNESSEE IN MIDDLE TENNESSEE SHOULD STAY ABREAST OF RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND WARNING SHOULD THEY BECOME NECESSARY.
Special weather statement, Feb 17, 4:34 AM CST, 2 hours 7 minutes before
TNZ058-060-061-076-093>098-171230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 434 AM CST TUE FEB 17 1998 AT 430 AM CST STRONG THUNDERSTORMS WERE MOVING NORTH FROM ALABAMA AND APPROACHING THE MIDDLE TENNESSEE BORDER SOUTH OF ELORA IN LINCOLN COUNTY. THESE STORMS ARE BEING MONITORED CLOSELY AT THIS TIME. RESIDENTS ALONG THE SOUTHERN TIER OF COUNTIES IN MIDDLE TENNESSEE IN MIDDLE TENNESSEE SHOULD STAY ABREAST OF RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND WARNING SHOULD THEY BECOME NECESSARY.
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.